EconPapers    
Economics at your fingertips  
 

Year-end and quarter-end effects in the term structure of sterling repo and Eurepo rates

Mark D. Griffiths, Vladimir Kotomin and Drew B. Winters

Journal of International Financial Markets, Institutions and Money, 2009, vol. 19, issue 5, 803-817

Abstract: Griffiths and Winters [Griffiths, M., Winters, D., 1997. On a preferred habitat for liquidity at the turn-of-the-year: evidence from the term-repo market, Journal of Financial Services Research 12, 21-38] find a year-end preferred habitat for liquidity for US repo rates, and, later [Griffiths, M., Winters, D., 2005. The-turn-of-the-year in money markets: tests of the riskshifting window dressing and preferred habitat hypotheses, Journal of Business 78, 1337-1364] find a similar preferred habitat for US money market instruments. Kotomin et al. [Kotomin, V., Smith, S., Winters, D., 2008. Preferred habitat for liquidity in international shortterm interest rates, Journal of Banking and Finance 32, 240-250] document the preferred habitat in LIBOR for the major world currencies, excluding the British pound. We examine the robustness of these results using pound sterling and euro repo rates and find a year-end preferred habitat for liquidity in the euro repo rates. The British interest rates continue to behave differently, and we provide a possible explanation as to why this occurs.

Keywords: Repos; Preferred; habitat; Term; structure (search for similar items in EconPapers)
Date: 2009
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1042-4431(09)00018-3
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:intfin:v:19:y:2009:i:5:p:803-817

Access Statistics for this article

Journal of International Financial Markets, Institutions and Money is currently edited by I. Mathur and C. J. Neely

More articles in Journal of International Financial Markets, Institutions and Money from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:intfin:v:19:y:2009:i:5:p:803-817